Quantitative equidistribution for certain quadruples in quasi-random groups

Tim Austin

Research output: Contribution to journalArticle

Abstract

Bergelson and Tao have recently proved that if G is a D-quasi-random group, and x, g are drawn uniformly and independently from G, then the quadruple (g, x, gx, xg) is roughly equidistributed in the subset of G 4 defined by the constraint that the last two coordinates lie in the same conjugacy class. Their proof gives only a qualitative version of this result. The present note gives a rather more elementary proof which improves this to an explicit polynomial bound in D -1.

Original languageEnglish (US)
Pages (from-to)376-381
Number of pages6
JournalCombinatorics Probability and Computing
Volume24
Issue number2
DOIs
StatePublished - Mar 2 2015

Fingerprint

Equidistribution
Quadruple
Polynomials
Conjugacy class
Polynomial
Subset

ASJC Scopus subject areas

  • Applied Mathematics
  • Theoretical Computer Science
  • Computational Theory and Mathematics
  • Statistics and Probability

Cite this

Quantitative equidistribution for certain quadruples in quasi-random groups. / Austin, Tim.

In: Combinatorics Probability and Computing, Vol. 24, No. 2, 02.03.2015, p. 376-381.

Research output: Contribution to journalArticle

@article{bfda620fd1654bde8db443f03b75342d,
title = "Quantitative equidistribution for certain quadruples in quasi-random groups",
abstract = "Bergelson and Tao have recently proved that if G is a D-quasi-random group, and x, g are drawn uniformly and independently from G, then the quadruple (g, x, gx, xg) is roughly equidistributed in the subset of G 4 defined by the constraint that the last two coordinates lie in the same conjugacy class. Their proof gives only a qualitative version of this result. The present note gives a rather more elementary proof which improves this to an explicit polynomial bound in D -1.",
author = "Tim Austin",
year = "2015",
month = "3",
day = "2",
doi = "10.1017/S0963548314000492",
language = "English (US)",
volume = "24",
pages = "376--381",
journal = "Combinatorics Probability and Computing",
issn = "0963-5483",
publisher = "Cambridge University Press",
number = "2",

}

TY - JOUR

T1 - Quantitative equidistribution for certain quadruples in quasi-random groups

AU - Austin, Tim

PY - 2015/3/2

Y1 - 2015/3/2

N2 - Bergelson and Tao have recently proved that if G is a D-quasi-random group, and x, g are drawn uniformly and independently from G, then the quadruple (g, x, gx, xg) is roughly equidistributed in the subset of G 4 defined by the constraint that the last two coordinates lie in the same conjugacy class. Their proof gives only a qualitative version of this result. The present note gives a rather more elementary proof which improves this to an explicit polynomial bound in D -1.

AB - Bergelson and Tao have recently proved that if G is a D-quasi-random group, and x, g are drawn uniformly and independently from G, then the quadruple (g, x, gx, xg) is roughly equidistributed in the subset of G 4 defined by the constraint that the last two coordinates lie in the same conjugacy class. Their proof gives only a qualitative version of this result. The present note gives a rather more elementary proof which improves this to an explicit polynomial bound in D -1.

UR - http://www.scopus.com/inward/record.url?scp=84921965123&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84921965123&partnerID=8YFLogxK

U2 - 10.1017/S0963548314000492

DO - 10.1017/S0963548314000492

M3 - Article

VL - 24

SP - 376

EP - 381

JO - Combinatorics Probability and Computing

JF - Combinatorics Probability and Computing

SN - 0963-5483

IS - 2

ER -